MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418160-J
Medical Device Problem Codes Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889); Device Stenosis (4066)
Health Effect - Clinical Codes Stenosis (2263); Obstruction/Occlusion (2422)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2024, with the implantation of the alto stent graft system.During the procedure, it was reported that the aortic anatomy showed two 90-degree infrarenal angles.The polymer was mixed per the instructions for use (ifu), attached to the polymer port, and advanced with an autoinjector.Initially, the ipsilateral limb filled, but not the rings or contralateral limb.The physician then moved the handle of the alto delivery system and proceeded to put a little back tension on the delivery system and inflate the integrated balloon.The sealing and support ring were partially filled after troubleshooting.The contralateral limb never filled.The physician then cannulated the contralateral gate using the crossover lumen, and the contralateral limb deployed without difficulty.The alto delivery system was successfully removed without any complications.The ipsilateral limb also deployed without any difficulty.An angiogram showed a type ia endoleak, so the physician then deployed a (non-endologix device) 40/10 palmaz at the rings.This successfully resolved the type ia endoleak.The patient's status was reported as having remained stable throughout the procedure and free of procedural complications.(mfr#3008011247-2024-00017) approximately one (1) month after the initial procedure, it was reported that the patient developed a clot in the ovation limb.On march 13, 2024, the patient underwent a re-intervention.During the procedure, it was noted that the right limb had a kink in it and was fixed with a (non-endologix) viabhan stent.The ovation limb was also de-clotted and relined with an ovation ix iliac limb.The patient was stable, and the repair was successful.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation ix, right common iliac artery buckled stent, left common iliac artery stenosis (from thrombus), and additional surgical procedure complaints are confirmed.This is consistent with the reported adverse event/incident.It was reported on the operative report dated on (b)(6) 2024, that there was a non-occlusive thrombus in the left common iliac artery creating stenosis rather than complete 100% occlusion of the left iliac limb.The diameter of p2+80 was 22.3 mm, which was needed to accommodate two iliac limbs of 14 mm in diameter.This narrowing of the aorta could have contributed to the reported event but could not be conclusively determined.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as in good condition and improved.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated, h6: health effect - clinical code: remove code 2422, h6: medical device problem codes: remove code 2423, h6: investigation finding codes: remove code 3233, h6: investigation conclusion codes: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key18986377
Report Number3008011247-2024-00034
Device Sequence Number2894452
Product Code MIH
UDI-Device Identifier00850007370374
UDI-Public(01)00850007370374(17)250914(10)FS091322-59
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberTV-IL1418160-J
Device Lot NumberFS091322-59
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY FS112023-10; OVATION IX ILIAC LIMB FS062923-62; OVATION PRIME FILL POLYMER FF031423-03
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale